MAUDE Adverse Event Report: BIOSENSE WEBSTER INC OPTRELL MAPPING CATHETER WITH TRUEREF TECHNOLOGY; CATHETER, ELECTRODE RECORDING, OR PROBE, ELECTRODE RECORDING

BIOSENSE WEBSTER INC OPTRELL MAPPING CATHETER WITH TRUEREF TECHNOLOGY; CATHETER, ELECTRODE RECORDING, OR PROBE, ELECTRODE RECORDING
Catalog Number D140901
Medical Device Problem Code Entrapment of Device (1212)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/31/2023
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that a patient with dual chamber implantable cardioverter defibrillator (icd) underwent an idiopathic ventricular tachycardia (idvt) ablation procedure with an optrell mapping catheter with trueref technology and when taking the catheter out of the body resistance was met.It was reported that when taking the optrell mapping catheter with trueref technology catheter out of the body, he was meeting some resistance at the inferior vena cava (ivc) level on carto when removing the catheter, however, he elected to advance and then was able to withdraw after a couple of times advancing to the superior vena cava (svc) via catheter visualization on the catheter.The catheter was moved superior to inferiorly several times and the catheter was able to be withdrawn from the body.Then implanted aicd was then interrogated and the atrial lead would not pace.The heart was then x-rayed and the atrial lead was dislodged.The patient is stable.A lead revision is being scheduled.The physician discharged the patient that evening.
 
Additional Manufacturer Narrative
This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by biosense webster inc., or its employees that the report constitutes an admission that the product, biosense webster inc., or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.If additional information is received regarding this event, a supplemental 3500a report will be submitted to the fda.Manufacturer's ref.# (b)(4).
 
Additional Manufacturer Narrative
On 3-oct-2023, the bwi product analysis lab received the complaint device for evaluation.The product analysis has begun but is not completed at this time.When the investigational analysis has been completed, a supplemental 3500a report will be submitted.Additionally, the manufactured date and expiration date have been provided.Therefore, fields d4.Expiration date and h4.Device manufacture date have been populated.If additional information is received regarding this event, a supplemental 3500a report will be submitted to the fda.Manufacturer's ref.#(b)(4).
 
Additional Manufacturer Narrative
It was reported that a patient with dual chamber implantable cardioverter defibrillator (icd) underwent an idiopathic ventricular tachycardia (idvt) ablation procedure with an optrell mapping catheter with trueref technology and when taking the catheter out of the body resistance was met.It was reported that when taking the optrell mapping catheter with trueref technology catheter out of the body, he was meeting some resistance at the inferior vena cava (ivc) level on carto when removing the catheter, however, he elected to advance and then was able to withdraw after a couple of times advancing to the superior vena cava (svc) via catheter visualization on the catheter.The catheter was moved superior to inferiorly several times and the catheter was able to be withdrawn from the body.Device evaluation details: the device was returned to biosense webster inc (bwi) for evaluation and the evaluation has been completed.Visual inspection, deflection, and outer diameter (od) test of the returned device were performed following bwi procedures.Visual analysis revealed no damage or anomalies on the device.A deflection test was performed, and the curve was deflecting within specifications.No deflection issues were observed.Outer diameter test was performed and measurements are within specifications.A manufacturing record evaluation was performed and no internal actions related to the reported complaint condition were identified.The issue reported by the customer could not be replicated during the product investigation; other issues or circumstances may have occurred during the usage of the device that compromised its performance.As part of biosense webster¿s quality process, all devices are manufactured, inspected, and released to approved specifications.If additional information is received regarding this event, a supplemental 3500a report will be submitted to the fda.Manufacturer's ref.# (b)(4).

Brand Name
OPTRELL MAPPING CATHETER WITH TRUEREF TECHNOLOGY
Common Device Name
CATHETER, ELECTRODE RECORDING, OR PROBE, ELECTRODE RECORDING
Manufacturer (Section D)
BIOSENSE WEBSTER INC
31 technology drive, suite 200
irvine CA 92618
Manufacturer (Section G)
BIOSENSE WEBSTER INC (JUAREZ)
circuito interior norte
1820parque industrial salvacar
juarez 32599
MX   32599
Manufacturer Contact
kate karberg
31 technology dr
irvine, CA 92618
3035526892
MDR Report Key17808845
Report Number2029046-2023-02161
Device Sequence Number15249861
Product Code DRF
UDI-Device Identifier10846835023015
UDI-Public10846835023015
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K211438
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 10/25/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/01/2024
Device Catalogue NumberD140901
Device Lot Number31070528M
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/31/2023
Supplement Date Received by Manufacturer10/03/2023
10/12/2023
Initial Report FDA Received Date09/25/2023
Supplement Report FDA Received Date10/04/2023
10/25/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/02/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
8.5F SHEATH WITH CURVE VIZ MDC; SOUNDSTAR ECO SMS 10F CATHETER; THMCL SMTCH SF BID, TC, D-F
Patient Age75 YR
Patient SexMale
Patient Weight80 KG